Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cutis. 1999 Aug;64(2):91-6.

An infectious mononucleosis-like syndrome induced by minocycline: a third pattern of adverse drug reaction.

Author information

  • 1Department of Dermatology, George Washington University Medical Center, Washington, DC 20037, USA.

Abstract

A 22-year-old black man developed fever, chills, fatigue, night sweats, tender lymphadenopathy, and a generalized, pruritic, macular eruption 3 weeks after starting minocycline therapy for acne. His illness was also characterized by a palpable spleen tip, marked lower extremity and scrotal edema, and generalized lymphadenopathy. The patient had leukocytosis with a large percentage of atypical lymphocytes on peripheral smear and liver dysfunction. Titers for Epstein-Barr virus, hepatitis B, toxoplasmosis; and cytomegalovirus were all negative. Human immunodeficiency virus-1 viral load and antibodies were also negative. Marked improvement was noted after the discontinuation of minocycline and the use of systemic corticosteroids. With the negative viral serologies, the clinical picture was most consistent with an infectious mononucleosis-like syndrome produced by the minocycline ingestion.

PMID:
10467499
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk